Side Effects of Carac or Efudex

1866 Posts | Page(s): Prev 12...9 10 11 12 13 ...186187 Next 

Www.topicalchemo.com

by Jtdubs1234 on Fri Nov 10, 2006 12:00 AM

Quote | Reply
Everyone I am 25 and already had SCC and a few AKs removed. I just began carac last week and have been wondering where it will go in the next few weeks. I saw the post with the website www.topicalchemo.com and wanted to know if these pictures were what you experienced? The reason I ask is that these pictures and "diary" are normal or was this the extreme. Thanks for the replies as the pictures are quite scary.

Reactions to Carac Ala Www.topicalchemo.com

by Luckycat on Fri Nov 10, 2006 12:00 AM

Quote | Reply
Hi John. We've all experienced varying degrees of reactions to Carac/Efudex. My face was not quite as extreme as those but it was pretty bad. My arms are acting differently; the time it is taking to heel is much longer than the time it took my face to look normal. It depends on how much damage and possible cancerous growth your face (arms, chest, etc.) has. And, it's almost impossible to guess. I've been very surprised by both the reactions on my face and arms. It is scary and unpleasant, awkward and uncomfortable but, consider the alternative...As you read the posts here, you'll see that some people had very severe responses to the medicine; some had very mild reactions. Some could not take it due to stomach and visual side effects; others felt none of those..It is a very individual thing. Take your physician's advise...and be sure to tell him/her immediately if you experience headaches, stomach upset, diziness, etc....but DO expect reddened, discolored, blotchy, skin and some discomfort. Ask your doctor for the pamphlet(s) which come w/Carac and/or Efudex and look it up online. Be informed. Good luck to you.

After Treatment Care

by Jackd on Mon Nov 13, 2006 12:00 AM

Quote | Reply
This site has been both informative and reassuring to me as I am completing my 18th day of the 21 day treatment. I decided to go the whole way with the Carac treatment and did my face, chest and arms at the same time. To say the least it has been extremely painful but fortunately it is coming to the end. I checked out the www.topicalchemo.com site and was amazed that his skin reaction was nearly identical to mine, particularly the chest(which turned out to be the most sensitive for me). I have a question concerning the aftercare treatment. My dermatologist gave me a prescription for "Triamcinolone Acetonide Ointment. I saw some discussion in the forum concerning negative effects using steroidal ointments and creams and wondered if there is something out there that is not as discomforting. I've had enough discomfort and was hoping for something soothing for recovery. I wish everyone the best with their treatment.

Weak Feeling Anyone?

by Houndog on Mon Nov 13, 2006 12:00 AM

Quote | Reply
I've been using Carac cream for precancerous lesions on my scalp for about 2 weeks now. Has anyone complained of excessive tiredness and mild muscle weakness? My skin is actually doing well. No burning, redness or anything like this. The lesions are drying up as I would expect. I'm just curious about this tiredness and weakness thing. Anyone experience this? Thanks, and I'm calling my doctor tomorrow but I want to hear from people with experience. Thanks a bunch everyone.

Tiredness, Headaches, and Itchiness

by Prettiwoman on Tue Nov 14, 2006 12:00 AM

Quote | Reply
Yesterday I finished 21 days of Efudex on my face. I am so happy this morning to be on the final stage of this healing process. I also felt excessivly tired, so I tried to sleep well during those three weeks. I attributed my tiredness more to the healing process than the actual Efudex medication. I figured my body was understandably tired trying to get better. Also, I was probably chronically overtired going in to this process - so tried to focus on taking good care of my self in all ways including sleep. A couple of other things I did that seemed to help...I started out with headaches at first. Then I realized that I was probaby dehydrated in general, and possibly from the medication and process. So I drank two liters of water every day for the last few weeks. My headaches went away, I think it helped my skin stay hydrated a bit, and I hoped that it might help clear any residual Efudex chemical from my body. I took 2-3 ibruprofen 200 mg as needed to help the swelling and pain in the third week. Finally, I tried Vaseline and it does give some relief. But I didn't like the petroleum jelly on my face. I tried coconut oil which can be bought in a jar at a natural food store. This worked just as well for me as the vaseline, it felt better, and smelled better.

Efudex Times Per Day

by Steve11 on Tue Nov 14, 2006 12:00 AM

Quote | Reply
How many times a day did you use it? Have you tried it on your arms? Thanks.

hi Tracey

by Chicagoeffected on Fri Nov 17, 2006 12:00 AM

Quote | Reply
I read your note and didnt see any response, but oddly enough, I went to my doc today, and it appears that she wants me to use carac as a preventative too....she didnt say it outright, but said to spread it further around my removed Ak on my nose! I am 47 and live in Chicago and cant believe I got one on my nose! Anyway, let me know how your treatment is going. I have done 14 days and she wants me to do 14 more. I am confused as she first cut out the leasion, biopsied it, didnt get it all, it healed and now am using the Carac. I just found out tho, from the manufacturer, that it is not FDA approved for this reason, retreatment. Any ideas??? Thanks, hope to hear back. Pamela

Hi...response

by Chicagoeffected on Fri Nov 17, 2006 12:00 AM

Quote | Reply
Hi Chrism: I happened to noticed that you were commenting about the spot where your sunglasses hit on your nose...me too! I swear, I was diagnosed a few weeks ago, they did a biopsy and now I am using the Carac. I swear, my theory is the same, any sunblock was wiped off in that area, and probably may have even reflected the sun over years if the sunglasses had a metal surface there! I am glad I'm not crazy!! LOL, PJ

Carac

by Chrism on Sat Nov 18, 2006 12:00 AM

Quote | Reply
Hi PJ, I have been "fading" for about 4 weeks now. I am really pleased with the results. I have read other messages and others used a steroid cream with the carac...my doctor didn't say anything about that, but was I glad when I was finished and I only had to use the carac for 2 weeks. I had severe redness/raw skin around my eyes (under and in the temple area), on my nose and chin. Immediately after I began to use aquafor and that was sooooo soothing and I am still using it in the am and before bed. I think my skin looks better than ever and I am avoiding the sun or wearing very thick sunscreen. I lecture my children and co-workers and I'd really like to just spread the word of how easy it is to get skincancer and how some SCC doesn't "follow the rules" of appearance. Good luck to you and don't worry, things will be great soon! chrismb

Efudex

by Isis89120 on Sat Nov 18, 2006 12:00 AM

Quote | Reply
Hi Koz....After 14 days, I stopped the 5 percent cream on my neck and chest. I was to go to 21 days. I think the 5 percent is too much for the neck and chest. I looked like the guy from topicalchemo.com. It only took me 14 days where it took him 6 weeks. I teach school, and I was embarrassed to go to school. After a week, I couldn't wear my turtle neck sweaters any more. They drove me crazy. I broke down and wore a t-shirt yesterday. People looked like they thought I had a contagious disease...lol....I am still doing my arms and hands. They did not react like my neck and chest. It looks more like chicken pox or severe acne. It itches and oozes. The doctor told me to do my arms and hands first---then my chest and neck. I did it all at once. I wanted to just get it over with. I probably should have done it separately----Oh well....Live and learn
1866 Posts | Page(s): Prev 12...9 10 11 12 13 ...186187 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.